Drought, Canyonlands / Natural Bridges
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Extreme drought conditions persisted during the month throughout the area. Abnormally dry weather resulted in an area of exceptional drought across extreme southeast Utah.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Extreme drought conditions persisted during the month throughout the area. Abnormally dry weather resulted in an area of exceptional drought across extreme southeast Utah. Please see the July 2003 Storm Data publication for a continuation of this drought situation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 31, 8:30 PM MST, 3 hours 30 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 930 PM MDT SAT MAY 31 2003 DIURNAL CONVECTION GRADUALLY DECREASING AS THE BOUNDARY LAYER COOLS. 00Z GJT RAOB SHOWS NORTHWEST TO WEST FLOW ALOFT ACROSS THE AREA. SLC RAOB WINDS BACK AROUND TO THE WEST SOUTHWEST IN THE MID AND UPPER LEVELS...AHEAD OF A SHORTWAVE CURRENTLY MOVING ACROSS THE SOUTHERN IDAHO. THIS WAVE WILL MOVE ACROSS WYOMING LATE TONIGHT AND SUNDAY MORNING...SKIMMING THE NORTH PORTION OF THE FORECAST AREA. NOSE OF THE UPPER JET TRANSLATES ACROSS THE NORTHERN ZONES GENERATING SOME WEAK DYNAMICS. THIS SHOULD HELP KEEP A FEW SHOWERS GOING OVERNIGHT. DRIER AIR WILL SPREAD ACROSS THE EASTERN UTAH AND NORTHWEST COLORADO ZONES SUNDAY AFTERNOON HELPING TO STABILIZE THE AIR MASS. THUNDERSTORM POTENTIAL SUNDAY LOOKS LIKE IT WILL PRIMARILY BE ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS NEAR THE DIVIDE. LINDQUIST .GJT...RIVER FLOOD WARNING FOR COLORADO ZONES 1/2/5/8/10.
COZ001>014-017>023-UTZ022>025-027>029-011145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SAT MAY 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING OVER MUCH OF EASTERN UTAH AND WESTERN COLORADO. THUNDERSTORMS ARE EXPECTED TO PRODUCE GUSTY WINDS TO NEAR 50 MPH... FREQUENT LIGHTNING AND GENERALLY LIGHT RAINFALL AMOUNTS. HOWEVER... A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS MAINLY OVER THE MOUNTAINS EACH DAY THROUGH FRIDAY. MOST OF THE THUNDERSTORMS ARE EXPECTED TO PRODUCE GUSTY WINDS AND LITTLE OR NO RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366771, 5366772, 5366773, 5366774, 5366775, 5366776, 5366777.